MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442023
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.E.1.Initial reporter facility name: (b)(6).There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k222591.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bactec¿ plus aerobic/f culture vials (plastic) the label information listed on one bottle was incorrect and included two labels.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary: catalog 442023; batch no.5093570.The customer reported a missing vial label and a double label defect.A photo documenting the issue was received.Bd was unable to reproduce customer experience with the bactec product.Satisfactory results were obtained from retention samples when visually inspected for reported defect (no vial label and double label).Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the as reported defect code.A technical assessment was conducted to determine whether the weiler bottle labeler packaging equipment experienced any mechanical issues or breakdowns during the labeling process for the aforementioned batch.Preventive maintenance activities for the weiler bottle labeler were completed on schedule.A review of breakdown and incident reports confirmed that no issues or malfunctions related to label placement were identified.Production downtime records indicated occasional jams and synchronization events on the weiler labeler; however, these were resolved during routine operation.As part of labeling process improvements, the weiler labeler was removed and replaced with a new shibuya labeler.This upgrade improved label application performance and enhanced the vision system¿s capability to detect both unlabeled bottles and bottles with double labels.Additionally, during the packaging process of each lot, a process control representative performs case inspections to verify completeness.Product insert warnings and precautions sections states that prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depresses septum, or leakage.Vials showing evidence of contamination should not be used.Also, prior to use, the user should examine the vial for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.Complaint is confirmed based on photo received.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23543436
Report Number2647876-2025-00754
Device Sequence Number9322807
Product Code MDB
UDI-Device Identifier00382904420239
UDI-Public(01)00382904420239(17)260102(10)5093570
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/02/2026
Device Catalogue Number442023
Device Lot Number5093570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown